Alert archive / North Dakota / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 18, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 27, 2018, 3:28 AM CDT for 4 counties in North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2018, 3:28 AM CDT (08:28 UTC)
- Expired
- May 27, 2018, 4:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties McHenry County, ND, McLean County, ND, Mercer County, ND, Ward County, ND
The radar
The Minot AFB radar (KMBX), 81 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:29 AM CDT | TSTM WND GST 60 | 1 Wnw Garrison, ND | OBSERVED WIND GUST OF 60 MILES PER HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 2886 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
849
WUUS53 KBIS 270828
SVRBIS
NDC049-055-057-101-270930-
/O.NEW.KBIS.SV.W.0018.180527T0828Z-180527T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
328 AM CDT SUN MAY 27 2018
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Southeastern Ward County in north central North Dakota...
McLean County in south central North Dakota...
Western McHenry County in north central North Dakota...
Northeastern Mercer County in south central North Dakota...
* Until 430 AM CDT.
* At 327 AM CDT, severe thunderstorms were located along a line
extending from Foxholm to near Max to 6 miles southwest of Stanton,
moving east at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near,
Max around 335 AM CDT.
Burlington around 340 AM CDT.
Minot Air Force Base and Benedict around 355 AM CDT.
Washburn around 410 AM CDT.
Deering around 420 AM CDT.
Butte around 430 AM CDT.
Other locations impacted by these severe thunderstorms include Logan,
Wolseth, Bergen, Strawberry Lake, Falkirk, Norwich, Voltaire, Ruso
and Simcoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
4725 10075 4724 10098 4729 10103 4729 10112
4725 10120 4727 10126 4724 10126 4724 10176
4720 10177 4719 10196 4779 10144 4839 10171
4846 10143 4846 10106 4856 10106 4861 10086
TIME...MOT...LOC 0827Z 254DEG 25KT 4834 10158 4781 10134 4726 10147
HAIL...0.88IN
WIND...70MPH
$$
EDWARDS4 follow-up statements
072
WWUS53 KBIS 270843
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
343 AM CDT SUN MAY 27 2018
NDC049-055-057-101-270930-
/O.CON.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
Ward ND-McLean ND-McHenry ND-Mercer ND-
343 AM CDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN WARD...MCLEAN...WESTERN MCHENRY AND NORTHEASTERN
MERCER COUNTIES...
At 342 AM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Burlington to near Benedict to 8
miles southeast of Stanton, moving east at 45 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Deering around 400 AM CDT.
Butte around 405 AM CDT.
Other locations impacted by these severe thunderstorms include Logan,
Wolseth, Bergen, Strawberry Lake, Falkirk, Norwich, Voltaire, Ruso
and Simcoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms may occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
4725 10075 4724 10098 4729 10103 4729 10112
4725 10120 4727 10126 4724 10126 4724 10176
4720 10177 4719 10196 4779 10144 4825 10158
4846 10143 4846 10106 4856 10106 4861 10086
TIME...MOT...LOC 0842Z 259DEG 39KT 4834 10135 4784 10104 4727 10122
HAIL...0.88IN
WIND...70MPH
$$
EDWARDS488
WWUS53 KBIS 270901
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
401 AM CDT SUN MAY 27 2018
NDC049-055-057-101-270930-
/O.CON.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
Ward ND-McLean ND-McHenry ND-Mercer ND-
401 AM CDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN WARD...MCLEAN...SOUTHWESTERN MCHENRY AND
NORTHEASTERN MERCER COUNTIES...
At 400 AM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Sawyer to 4 miles west of Butte to
near Washburn, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Butte around 410 AM CDT.
Granville around 415 AM CDT.
Karlsruhe around 430 AM CDT.
Other locations impacted by these severe thunderstorms include Logan,
Bergen, Strawberry Lake, Falkirk, Voltaire, Ruso and Simcoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
4725 10075 4724 10098 4729 10103 4729 10112
4725 10120 4727 10126 4724 10126 4724 10176
4720 10177 4719 10196 4777 10139 4812 10141
4831 10072
TIME...MOT...LOC 0900Z 264DEG 34KT 4815 10102 4784 10077 4727 10096
HAIL...<.75IN
WIND...60MPH
$$
EDWARDS916
WWUS53 KBIS 270915
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
415 AM CDT SUN MAY 27 2018
NDC101-270924-
/O.CAN.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
Ward ND-
415 AM CDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARD COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
4733 10075 4725 10075 4724 10098 4729 10103
4729 10112 4728 10118 4725 10120 4727 10126
4724 10126 4724 10163 4758 10119 4785 10103
4785 10097 4795 10097 4803 10092 4813 10064
TIME...MOT...LOC 0914Z 296DEG 29KT 4807 10071 4771 10063 4731 10115
$$
NDC049-055-057-270930-
/O.CON.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
McLean ND-McHenry ND-Mercer ND-
415 AM CDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EASTERN MCLEAN...SOUTHWESTERN MCHENRY AND EAST CENTRAL MERCER
COUNTIES...
At 414 AM CDT, severe thunderstorms were located along a line
extending from 4 miles west of Karlsruhe to 9 miles south of Butte to
5 miles west of Washburn, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
eastern McLean...southwestern McHenry and east central Mercer
Counties, including the following locations... Voltaire, Ruso,
Bergen, Strawberry Lake and Falkirk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
4733 10075 4725 10075 4724 10098 4729 10103
4729 10112 4728 10118 4725 10120 4727 10126
4724 10126 4724 10163 4758 10119 4785 10103
4785 10097 4795 10097 4803 10092 4813 10064
TIME...MOT...LOC 0914Z 296DEG 29KT 4807 10071 4771 10063 4731 10115
HAIL...<.75IN
WIND...60MPH
$$
EDWARDS822
WWUS53 KBIS 270926
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
426 AM CDT SUN MAY 27 2018
NDC049-055-057-270935-
/O.EXP.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
McLean ND-McHenry ND-Mercer ND-
426 AM CDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN...SOUTHWESTERN
MCHENRY AND EAST CENTRAL MERCER COUNTIES WILL EXPIRE AT 430 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
4733 10075 4725 10075 4724 10098 4729 10103
4729 10112 4728 10118 4725 10120 4727 10126
4724 10126 4724 10163 4758 10119 4785 10103
4785 10097 4795 10097 4803 10092 4813 10064
TIME...MOT...LOC 0925Z 254DEG 25KT 4809 10061 4773 10053 4733 10106
$$
EDWARDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:47 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 27, 1:47 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 147 AM CDT Sun May 27 2018 .UPDATE... Issued at 146 AM CDT Sun May 27 2018 Update to extend severe thunderstorm watch until 4 am CDT/3am MDT. UPDATE Issued at 1208 AM CDT Sun May 27 2018 Line of thunderstorms now moving into northwest and west central North Dakota. Current forecast trends well with this line. Expect the line to progress southeastward with the into the better low level jet and moist advection now in southwest North Dakota. UPDATE Issued at 1021 PM CDT Sat May 26 2018 POPs were again scaled back a bit as there has been little development east of the main convection across eastern Montana thus far. High res models though continue to advertise development into western ND 03-05Z. Severe Thunderstorm Watch 122 continues. UPDATE Issued at 836 PM CDT Sat May 26 2018 Thunderstorm activity remains over eastern Montana, and appears to be 1-2 hours yet before far western ND will see any of this activity based on latest high res model output. Thus delayed bringing convection across the MT/ND border until closer to 03-04Z. Latest HRRR and other high res models also continue to develop convection across northern SD and into my south central and perhaps my southeast after 05Z, as the low level jet develops from the central high plains north-northeast across western/central SD into my the southern half of ND. UPDATE Issued at 704 PM CDT Sat May 26 2018 SPC went with a severe t-storm watch for most of western North Dakota now through early Sunday morning. Drier air across northwestern ND kept the watch south of the Missouri River, which high res CAMs support. The question is then what materializes later this evening as the area of storms move into central ND. There is some potential for an MCS/linear line developing and turning southeast, impacting south central ND later this evening and overnight as a strong low level jet develops across the central Dakotas. A possible eastward expansion of the watch is thus possible and will be monitored over the next several hours. && .SHORT TERM...(This evening through Sunday) Issued at 214 PM CDT Sat May 26 2018 Main highlight is the transition from dry conditions this afternoon to an increasing threat for showers/thunderstorms overnight. Severe weather with large hail and damaging winds remains possible favoring western North Dakota tonight. Mid/upper level ridge will shift from western ND this afternoon into eastern ND by 12z Sunday. Per water vapor loop, an upper level low circulating over north central Nevada will slowly translate north and east and into North Dakota Tuesday/Tuesday night. Several shortwaves will eject out from this main low until early next week. A couple shortwaves tonight traversing from south central Montana into western North Dakota will result in the development of showers/thunderstorms. CAM's show discrete cells developing in eastern Montana this evening (00z-03z), from Miles City to Glasgow, gradually morphing into a larger area after 03z. There appears to be a broken line of thunderstorms embedded within the main area that will enter western ND between 03z-06z Sunday. SPC continues with a slight risk for severe thunderstorms with large hail and damaging winds, especially western North Dakota. Further expansion and strength of the convection after midnight will be tied to the low level jet and moisture advection into central ND. For most of tonight, cloud bases will remain high across central ND, closer to the ridge axis; while lowering across the far west closest to the highest instability and approaching shortwaves and associated showers and thunderstorms mentioned above. Thus wind and hail are the primary threats. There will be a window of opportunity between 06z-12z Sunday that with an increasing low level southerly jet, moisture advection and elevated instability will lead to additional development of showers and thunderstorms for central ND late tonight through sunrise Sunday. Lingering convection early morning Sunday should wane in coverage during the day. then ramp back up Sunday evening/Sunday night, with the approach of the next mid level low. .LONG TERM...(Sunday night through Saturday) Issued at 214 PM CDT Sat May 26 2018 Periods of showers and thunderstorms, some severe per SPC remain in the forecast Sunday night through Monday night. A deeper southerly flow/moisture ensues as the main upper low from Nevada approaches. Instability and shear remain in place for severe weather especially central and southern North Dakota. A brief break in the showers/thunderstorms Wednesday as the upper low departs. Then southwesterly flow initiates again for more chances of showers/thunderstorms Friday and Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1208 AM CDT Sun May 27 2018 Hazards to aviation include strong to severe thunderstorms moving into northwest and west central North Dakota between 06-10Z. This line is forecast to move east into central North Dakota and weaken after 08-10z. Scattered showers and thunderstorms will then end after 12z. VFR is expected at all taf sites except locally in thunderstorms KDIK where IFR conditions may be met. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...KS LONG TERM...KS AVIATION...WAA
Hazardous weather outlook, May 26, 6:53 PM CDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 653 PM CDT Sat May 26 2018 NDZ017-018-031>033-040-041-043-044-280000- McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 653 PM CDT Sat May 26 2018 /553 PM MDT Sat May 26 2018/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Tonight A severe thunderstorm watch is in effect until 1 AM MDT. Scattered thunderstorms are expected to develop across eastern Montana, and move into western North Dakota this evening. Large hail to around golf ball size, and damaging wind gusts to 75 mph, are the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic thunderstorms are expected Sunday through Tuesday, with severe weather possible. Chances for thunderstorms return Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Please call in your reports, or share your reports via social media. NDZ001>003-009>011-019>021-034>036-042-045>047-050-280000- Divide-Burke-Renville-Williams-Mountrail-Ward-Mercer-Oliver- McLean-Morton-Burleigh-Kidder-Grant-Sioux-Emmons-Logan-McIntosh- 653 PM CDT Sat May 26 2018 /553 PM MDT Sat May 26 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight There is a chance for strong to severe thunderstorms tonight, with large hail to quarter size and wind gusts to 65 mph possible. Stay tuned for updated information. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic thunderstorms are expected Sunday through Tuesday, with severe weather possible. Chances for thunderstorms return Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ004-005-012-013-022-023-025-037-048-051-280000- Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Stutsman- La Moure-Dickey- 653 PM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight There is a chance for thunderstorms tonight, with some thunderstorms strong to possibly severe. Stay tuned for updated information. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic thunderstorms are expected Sunday through Tuesday, with severe weather possible. Chances for thunderstorms return Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Heinert
In the hours before
Special weather statement, May 27, 2:02 AM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Bismarck ND 102 AM MDT SUN MAY 27 2018 NDZ017-031-032-270745- McKenzie ND-Golden Valley ND-Billings ND- 102 AM MDT SUN MAY 27 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GOLDEN VALLEY... NORTHWESTERN BILLINGS AND SOUTHWESTERN MCKENZIE COUNTIES UNTIL 145 AM MDT... At 101 AM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Trotters, or 13 miles northeast of Wibaux, moving northeast at 25 mph. Penny size hail and wind gusts to 50 mph will be possible with this storm. Locations impacted include... Trotters. A Severe Thunderstorm Watch remains in effect until 300 AM MDT for southwestern and northwestern North Dakota. LAT...LON 4736 10404 4754 10369 4721 10345 4705 10404 TIME...MOT...LOC 0701Z 246DEG 23KT 4716 10405 EDWARDS
Special weather statement, May 27, 2:11 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Bismarck ND
211 AM CDT SUN MAY 27 2018
NDZ035-036-046-047-270745-
Kidder ND-Logan ND-Burleigh ND-Emmons ND-
211 AM CDT SUN MAY 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN KIDDER...
SOUTHEASTERN BURLEIGH...LOGAN AND NORTHEASTERN EMMONS COUNTIES UNTIL
245 AM CDT...
At 211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Sterling to 5 miles northwest
of Lehr. Movement was northeast at 25 mph.
Half inch hail and wind gusts to 50 mph will be possible with these
storms.
Locations impacted include...
Napoleon, Steele, Sterling, Lehr, Braddock, Driscoll, Burnstad,
Moffit, Kintyre and Beaver Lake State Park.
LAT...LON 4664 10045 4700 10024 4670 9945 4663 9945
4663 9927 4654 9903 4650 9904 4628 9932
4628 9952
TIME...MOT...LOC 0711Z 211DEG 23KT 4666 10032 4632 9944
EDWARDSLocal storm report, May 27, 2:12 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
212 AM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND DMG 7 SSE ARNEGARD 47.81N 103.47W
05/27/2018 MCKENZIE ND PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
WNW ARNEGARD. A BARN (MOBILE HOME SIZED) WAS
HEAVILY DAMAGED. ESTIMATED WINDS WERE 70
MPH.
&&
NJHSpecial weather statement, May 27, 2:49 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Bismarck ND
249 AM CDT SUN MAY 27 2018
NDZ018-019-270830-
Mercer ND-Dunn ND-
249 AM CDT SUN MAY 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUNN AND
MERCER COUNTIES UNTIL 330 AM CDT/230 AM MDT/...
At 248 AM CDT/148 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Beulah Bay Recreation
Area to 8 miles southwest of Marshall. Movement was east at 50 mph.
Wind gusts to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Beulah Bay Recreation Area around 255 AM CDT.
Hazen Bay Recreation Area around 300 AM CDT.
Pick City and Lake Sakakawea State Park around 310 AM CDT.
Other locations impacted by these storms include Hirschville and
Dakota Waters Recreation Area.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT/300 AM
MDT/ for southwestern North Dakota.
LAT...LON 4757 10216 4757 10204 4754 10202 4749 10184
4754 10172 4753 10159 4757 10145 4753 10137
4746 10144 4736 10136 4729 10135 4727 10127
4724 10126 4724 10176 4698 10177 4698 10214
4701 10215 4701 10252 4698 10253 4703 10291
TIME...MOT...LOC 0748Z 273DEG 44KT 4753 10182 4704 10244
EDWARDSSpecial weather statement, May 27, 2:58 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Bismarck ND
258 AM CDT SUN MAY 27 2018
NDZ035>037-047-048-051-270845-
La Moure-Dickey-Kidder-Logan-Stutsman-Burleigh-
258 AM CDT SUN MAY 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAMOURE...NORTHERN
DICKEY...KIDDER...EASTERN BURLEIGH...LOGAN AND SOUTHERN STUTSMAN
COUNTIES UNTIL 345 AM CDT...
At 254 AM CDT, radar indicated strong thunderstorms were located
along a line across south central North Dakota, extending from 10
miles northeast of Bismarck to 5 miles south of Edgeley. Movement
was east northeast at 35 mph.
Winds gusts to 45 mph and nickel size hail are possible with these
storms.
Locations impacted include...
Oakes, Steele, Edgeley, Medina, Lamoure, Kulm, Gackle, Tappen,
Streeter, Wing, Sterling, Marion, Adrian, Montpelier, Verona,
Cleveland, Tuttle, Jud, Pettibone and Dawson.
Brief heavy rainfall and dangerous cloud to ground lightning are
occurring with these storms. Seek a safe shelter inside a building
or vehicle.
LAT...LON 4610 9858 4624 9900 4628 9900 4628 9914
4633 9929 4659 9992 4663 9992 4663 10002
4666 10009 4707 10072 4729 10001 4715 9934
4668 9844 4663 9844 4663 9833 4648 9803
4629 9804 4628 9801 4613 9801
TIME...MOT...LOC 0754Z 251DEG 30KT 4705 10060 4616 9863
HEINERTLocal storm report, May 27, 3:13 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
313 AM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG MANDAREE 47.73N 102.68W
05/27/2018 MCKENZIE ND PUBLIC
THUNDERSTORM WIND GUST ESTIMATED AT 60 MPH
BLEW IN A DOOR AND BROKE THE LOCK.
&&
NJHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:06 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 54 min |
| May 27, 12:11 AM CDT | Special Weather Statement | BIS | Williams | 34 min |
| May 27, 12:55 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 65 min |
| May 27, 1:43 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 62 min |
| May 27, 2:02 AM CDT | Special Weather Statement | BIS | Golden Valley | 43 min |
| May 27, 2:11 AM CDT | Special Weather Statement | BIS | Logan | 34 min |
| May 27, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 46 min |
| May 27, 2:49 AM CDT | Special Weather Statement | BIS | Mercer | 41 min |
| May 27, 2:58 AM CDT | Special Weather Statement | BIS | Burleigh, Dickey, Kidder, LaMoure, Logan | 47 min |
| May 27, 4:03 AM CDT | Special Weather Statement | BIS | Foster, LaMoure, Sheridan, Stutsman, Wells | 42 min |
| May 27, 4:05 AM CDT | Special Weather Statement | BIS | Burleigh, Grant, Morton, Oliver | 25 min |
| May 27, 4:13 AM CDT | Special Weather Statement | BIS | Sheridan | 32 min |
| May 27, 4:45 AM CDT | Special Weather Statement | BIS | Sheridan | 30 min |
| May 27, 5:20 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 55 min |
| May 27, 7:37 AM CDT | Special Weather Statement | BIS | McIntosh | 53 min |
| May 27, 9:11 AM CDT | Special Weather Statement | BIS | LaMoure | 49 min |
| May 27, 10:26 AM CDT | Special Weather Statement | BIS | Stutsman | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.